MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Catalog Number 09180443001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
We received an allegation of an issue with the cobas infinity lab core license software version 3.03.15.The customer alleged that the software overcalculated the value for the eosinophils test, resulting in an incorrect result.Allegedly, after completing the validation and transmission process, the original result is transmitted from the instrument again as a multiplied result.This significantly higher result is not validated, as it is not compatible with the other results.
 
Additional Manufacturer Narrative
The cobas infinity software allows for the creation of customized rules.The software automatically triggers the corresponding actions if certain conditions are met.The customer used an instrument-test context rule, which is designed to automate actions based on events related to specific tests from instrument messages.The investigation was able to reproduce the customer's allegation.When results are sent from an instrument with the "overwrite test result" option set to "yes, except when medically validated", and the order contains tests that are already medically validated, the rule engine still evaluates rules that affect these medically validated tests.If the conditions of these rules are met, the rule is triggered and its corresponding action is executed.If the action involves modifying a test result, the medically validated result is devalidated and modified per the rule¿s action.The investigation confirmed this as a software issue, as the rule engine should not evaluate rules when results are received from an instrument with the "overwrite test result" option set to "yes, except when medically validated", and the results are already medically validated.

Brand Name
COBAS INFINITY LAB CORE LICENSE 3.X
Common Device Name
CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22608831
Report Number1823260-2025-02290
Device Sequence Number9603718
Product Code JQP
UDI-Device Identifier07613336177129
UDI-Public07613336177129
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09180443001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown